- advertisement -

Please confirm my thoughts

Discussion in 'Parents of Children with Type 1' started by Charmed7, May 20, 2009.

  1. Charmed7

    Charmed7 Approved members

    Joined:
    Oct 18, 2007
    Messages:
    812
    We have had a good run with no issues, and now we're going through some abnormal lows. I tried to anticipate a "low" day again today and changed his carb ratios, but it didn't work (I'm going to change his lantus tonight, and keep the ratios as is)

    BUT..my question to you local experts. If he got a correction dose at 9:30 AM of 1.5 units. (BS: 488) and then at 10:30 AM another 1.5 units (BS: 497) that first shot at 9:30 wouldn't still be in his system at 12:15PM, right?

    I told the nurse to give him another unit at 12:15 (BS: 304) with his lunch to drop him down into range after lunch. I'm just worried the two doses before might still be bringing him down.

    TIA
    Charmed
     
  2. Lee

    Lee Approved members

    Joined:
    Oct 5, 2006
    Messages:
    9,633
    Yes - actually it WOULD still be in his system. Most kids process Novolog in their system for 3-4 hours. SO the first shot should be wearing off within the next hour. It is just the tail end of the shot, but with having another correction 1 hr later, and now two hrs after that giving another full correction, you are staking insulin. If you feel like he needs to be corrected now, instead of waiting a bit more, then I would do a modified correction and not be as aggressive until he was back home. But - the big but, that is what I would do for my kid...you have to go with your gut.

    Good Luck!
     
  3. madde

    madde Approved members

    Joined:
    Aug 30, 2006
    Messages:
    1,088
    Do you think this is a rebound high. They are really stubborn and hard to bring down. I would think with lunch that his bs shouldn't drop too low. But, I think you handled it well
     
  4. madde

    madde Approved members

    Joined:
    Aug 30, 2006
    Messages:
    1,088
    I just wanted to add I would probably do extra bs tests this afternoon or bring him home to monitor more closely if the school doesn't want to do that.

    I would do hourly bs tests with that many corrections.
     
  5. Charmed7

    Charmed7 Approved members

    Joined:
    Oct 18, 2007
    Messages:
    812
    I told the nurse to check him after lunch, and to remind him to come back for any feeling low, and to check before he gets on the bus. It's a small school and they really go out of their way to keep an eye on him. We actually have 2 other diabetics in the school, so it's a great support system there.

    I'm not sure if it's a rebound high. He's been running in the 50's since Monday. But monday they had an outdoor field trip, so I thought it was just the extra exercise. Then on Tuesday he was at it again, so I think he may be coming out of a growth spurt or something. Last night at 1, he was in the 50's and then at 6AM he was 59. I gave him juice and changed his ratio from 1:17 to 1:20, but with the 488 number, if I had given him the full dose (1:17) his numbers would have been in range.

    I was worried about stacking...we'll see what happens. They have plenty of juice available if he does drop before he leaves school today.

    Thanks,
    Charmed
     
  6. Charmed7

    Charmed7 Approved members

    Joined:
    Oct 18, 2007
    Messages:
    812
    Well, the results are in. He went low! Oh well, I have my good days and my bad days. Today I wasn't a biology major.

    He's doing ok though. Got to suck down some glucose gel and is eating an orange now.

    Charmed
     
  7. Christopher

    Christopher Approved members

    Joined:
    Nov 20, 2007
    Messages:
    6,771
    Yes, that is called stacking and it can cause lows. I usually wait at least two hours (sometimes more) between corrections.
     
  8. Heather(CA)

    Heather(CA) Approved members

    Joined:
    Jun 18, 2007
    Messages:
    10,153
    I agree, I would have had him drink water instead for giving another correction so soon:cwds:
     
  9. TripleThreat

    TripleThreat Approved members

    Joined:
    Oct 31, 2007
    Messages:
    1,785
    I have seen activity cause lows up to 72 hours past the activity, it sounds to me like this is happening to him.
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice